Thunderstorm Wind, Nolan
- When
- December 26, 3:24 PM CST
- Where
- Nolan County, 4.46 mi SW of Shaufler
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.360, -100.540
A potent upper level disturbance and a Pacific Cold front interacted with a moist and unstable airmass across the Big Country or the region along and north of Interstate 20. Surface dewpoints were in the upper 60s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A potent upper level disturbance and a Pacific Cold front interacted with a moist and unstable airmass across the Big Country or the region along and north of Interstate 20. Surface dewpoints were in the upper 60s. A line of thunderstorms developed and resulted in several damaging thunderstorm wind reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 26, 2:47 PM CST, 37 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 247 PM CST Wed Dec 26 2018 .SHORT TERM... (Tonight and Thursday Squall line of strong to severe thunderstorms will track east into West Central Texas this afternoon, and will follow the latest high res models for its timing across the area. In general however, the storms should be pushing out of the western counties early this evening and then exiting the eastern counties later in the evening. .LONG TERM... (Thursday Night through Wednesday) Next upper level trough will slide into the Southern Rockies for Friday and Saturday. Much colder conditions expected by Saturday with highs only in the mid 30s to lower 40s. Some chance of very light precipitation, perhaps in the form of some sort of wintry precipitation. Given how light the precip is however, little in the way of actual impacts expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 58 32 46 / 50 0 0 0 San Angelo 45 62 33 54 / 20 0 0 0 Junction 45 65 34 61 / 80 0 0 0 Brownwood 45 61 32 50 / 90 0 0 0 Sweetwater 44 55 33 44 / 10 0 0 0 Ozona 41 60 35 58 / 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous Weather Outlook National Weather Service San Angelo TX 223 PM CST Wed Dec 26 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 223 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms will continue to develop and move across West Central Texas through early this evening. Damaging winds, large hail, and isolated tornadoes will be possible. Severe Thunderstorm and Tornado watches remain in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested.
Special Weather Statement
National Weather Service San Angelo TX
1223 PM CST WED DEC 26 2018
TXZ140-154-155-261900-
McCulloch TX-Brown TX-San Saba TX-
1223 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SAN SABA COUNTY UNTIL 100 PM
CST...
At 1222 PM CST, Doppler radar was tracking a strong thunderstorm near
Sloan, or 8 miles south of Algerita, moving northeast at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Algerita around 1235 PM CST.
San Saba around 1240 PM CST.
Other locations impacted by this storm include Harkeyville, Spring
Creek, Locker, Hall, Us-190 Near The San Saba-
Lampasas County Line and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9879 3092 9890 3105 9914 3157 9898
3153 9892 3147 9900 3141 9878 3137 9876
3141 9873 3134 9870 3136 9866 3131 9864
3131 9859 3127 9863 3126 9858 3116 9850
3112 9855 3109 9853 3111 9846 3104 9846
TIME...MOT...LOC 1822Z 215DEG 37KT 3112 9889Special Weather Statement
National Weather Service San Angelo TX
144 PM CST WED DEC 26 2018
TXZ076-262030-
Crockett TX-
144 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 230 PM CST...
At 143 PM CST, Doppler radar was tracking a strong thunderstorm near
McCamey, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Crockett County, including the following locations... I-10 Near The
Crockett-Pecos County Line.
This includes Interstate 10 between Mile Markers 327 and 339.
A Severe Thunderstorm Watch remains in effect until 700 PM CST for
west central Texas.
LAT...LON 3108 10162 3074 10155 3071 10181 3086 10185
3089 10189 3092 10187 3099 10199 3098 10201
3100 10204 3099 10209 3102 10218 3100 10219
3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 1943Z 258DEG 41KT 3106 10217Special Weather Statement National Weather Service San Angelo TX 238 PM CST WED DEC 26 2018 TXZ064-071-072-262130- Irion TX-Tom Green TX-Sterling TX- 238 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR STERLING...NORTHWESTERN TOM GREEN AND IRION COUNTIES UNTIL 330 PM CST... At 237 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from Forsan to 8 miles south of Best. Movement was east at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Barnhart around 315 PM CST. A Severe Thunderstorm Watch remains in effect until 700 PM CST for west central Texas. LAT...LON 3108 10127 3208 10126 3209 10084 3108 10086 TIME...MOT...LOC 2037Z 278DEG 32KT 3212 10137 3111 10158
Special Weather Statement National Weather Service San Angelo TX 307 PM CST WED DEC 26 2018 TXZ064>066-071-072-077-262145- Irion TX-Schleicher TX-Runnels TX-Tom Green TX-Coke TX-Sterling TX- 307 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR COKE...STERLING...TOM GREEN AND IRION COUNTIES UNTIL 345 PM CST... At 305 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles west of Silver to near Barnhart. Movement was east at 45 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Also, blowing dust will reduce visibility to less than 3 miles at times. Strong thunderstorms will be near... Silver around 315 PM CST. Sanco and E.V. Spence Reservoir Near Paint Creek Recreation Area around 325 PM CST. Robert Lee around 330 PM CST. Bronte and Fort Chadbourne around 345 PM CST. San Angelo 345 PM CST. Other locations impacted by these storms include The Intersection Of Highway 208 And Ranch Road 2662, The Intersection Of Highway 158 And Ranch Road 2059, Us-87 Near The Coke-Tom Green County Line, Us- 67 Near The Irion- Tom Green County Line, Harriet and Oak Creek Reservoir. A Tornado Watch remains in effect until 1000 PM CST for west central Texas. A Severe Thunderstorm Watch remains in effect until 700 PM CST for west central Texas. LAT...LON 3108 10125 3209 10112 3206 10021 3108 10028 TIME...MOT...LOC 2105Z 275DEG 40KT 3204 10080 3113 10107
Special Weather Statement National Weather Service San Angelo TX 316 PM CST WED DEC 26 2018 TXZ098-099-113-114-127-262200- Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-Taylor TX- 316 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...JONES... NORTHWESTERN SHACKELFORD...NORTH CENTRAL TAYLOR AND WEST CENTRAL THROCKMORTON COUNTIES UNTIL 400 PM CST... At 316 PM CST, Doppler radar was tracking a strong thunderstorm near Avoca, or 8 miles south of Stamford, moving north at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Avoca around 320 PM CST. Stamford, Paint Creek and Lake Stamford Marina around 340 PM CST. Haskell around 350 PM CST. Irby around 355 PM CST. Other locations impacted by this storm include Funston, Impact, Hodges, Big Country Baptist Assembly, Lake Fort Phantom Hill, Stith, Truby and The Intersection Of Us-180 And Farm Road 600. This includes Interstate 20 between Mile Markers 269 and 285. A Tornado Watch remains in effect until 1000 PM CST for west central Texas. LAT...LON 3237 9979 3242 10003 3324 9984 3316 9938 TIME...MOT...LOC 2116Z 198DEG 37KT 3283 9976
Special Weather Statement National Weather Service San Angelo TX 320 PM CST WED DEC 26 2018 TXZ049-054-262200- Fisher TX-Nolan TX- 320 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NOLAN AND FISHER COUNTIES UNTIL 400 PM CST... At 319 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles south of Clairemont to near Silver. Movement was east at 45 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Rotan around 345 PM CST. Blackwell around 355 PM CST. Hylton around 400 PM CST. Other locations impacted by these storms include Hitson, Gannon, The Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater, The Intersection Of Ranch Road 608 And Highway 147, Camp Boothe Oaks, Busby and Capitola. This includes Interstate 20 between Mile Markers 229 and 260. A Tornado Watch remains in effect until 1000 PM CST for west central Texas. A Severe Thunderstorm Watch remains in effect until 700 PM CST for west central Texas. LAT...LON 3296 10014 3208 10015 3208 10066 3296 10065 TIME...MOT...LOC 2119Z 271DEG 37KT 3298 10075 3209 10076
The San Angelo radar (KSJT), 110 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
5 thunderstorm wind. Local standard time, as filed.
Texas Department of Transportation Abilene District reported a large highway sign blown down along the Winters Freeway.
A power line was reported blown down in the vicinity of Clyde.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, December 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 797785, 797786, 797783, 797787, 797784.